MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM; VIDEO ENDOSCOPE, PRODUCT CODE

FUJIFILM CORPORATION FUJIFILM; VIDEO ENDOSCOPE, PRODUCT CODE
Model Number EB-530T
Medical Device Problem Codes Microbial Contamination of Device (2303); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
Fujifilm medical systems u.S.A., inc.(fmsu) was informed on october 25, 2017 by a service partner that a hospital had experienced several pseudomonas infections in their respiratory department and the doctors were concerned they could be from endoscopes, although the source of the infection had not been determined.Fujifilm attempted to contact the hospital at that time, but the hospital did not respond to the inquiry.On december 12, 2017, fmsu was informed by a service partner that the hospital had used the endoscope (eb530t serial (b)(4)) to obtain patient bal samples which resulted in positive pseudomonas cultures.The first instance of the subject endoscope scope bal sample resulting positive occurred on (b)(6) 2017.During the (b)(6) episode the endoscope was subsequently tested for contaminants and resulted positive for pseudomonas.The subject endoscope was then sent to a fujifilm authorized service facility for inspection and repair.The service facility completed the repair and returned the scope to the hospital on november 29, 2017.The endoscope was reprocessed and on (b)(6) 2017, was used and resulted in positive patient bal samples for pseudomonas.Although positive pseudomonas cultures were found to be associated with the subject endoscope, there are no reports of patient infections or of there being any adverse outcomes in patients undergoing bronchoscopy procedures with the subject endoscope.The endoscope was segregated and removed from use as soon as the hospital staff became aware of the positive cultures, during both instances.On (b)(6) 2017, after the second positive culture results were obtained, the hospital staff sent the endoscope to the fmsu service facility for additional inspection/evaluation by fujifilm.The endoscope is currently undergoing service and repair.Upon conclusion of the investigation, additional information will be reported in a follow up report.
 
Additional Manufacturer Narrative
The subject endoscope inspection conducted on (b)(6) 2018 revealed that the endoscope biopsy/forceps channel was kinked.Kinking of the biopsy channel could contribute to the harboring of microorganisms because a kinked channel can interfere with the bristles of a cleaning brush from contacting all surfaces or cleaning all surfaces effectively.If not thoroughly cleaned, such surfaces may not be adequately disinfected.In addition, it is important to note that this facility has undergone many changes that can have an impact on the endoscope cleaning, disinfection and storage (cds) process.Prior to last summer (2017), this facility was reprocessing their endoscopes manually or with a different reprocessing machine.There was a dedicated staff of approximately two persons (endoscope technicians) that was responsible for the cds of the endoscopes.Sometime after this, the facility purchased a different automatic reprocessing machine and increased the staff responsible for the cds process significantly (central sterile staff).In addition changes were made to the physical location of where the cds is performed.Endoscope reprocessing was moved from the location proximate to where the endoscopes are used, on the seventh floor to the basement.Upon notification of the customer, several visits were conducted by fujifilm to assist the hospital staff, (b)(6).This time period seems to correspond to the time where the scope contamination incidents arose.The endoscope contamination most likely was caused by a combination of both the noted endoscope malfunctions and changes in the facility and staff responsible for performing the cds process at the subject facility.

Brand Name
FUJIFILM
Common Device Name
VIDEO ENDOSCOPE, PRODUCT CODE
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8 538
JA  258-8538
MDR Report Key7182043
Report Number3001722928-2018-00001
Device Sequence Number917917
Product Code GCT
UDI-Device Identifier04547410330151
UDI-Public04547410330151
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K122535
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberEB-530T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1